It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


please do not be scared to take a med. I'm sorry if my post seemed to bash meds. I myself am on Zoloft and have been for 2&1/2yrs. WHen I started getting my attacks durring my sophmore year of college I was not at all informed of what options were out there. I went to my general family doctor and they gave me meds to take right away. For the next six months I took four pills a day, and my anxiety was still there. I then went to a psych and after some time found the right med for me, which is Zoloft.
It wasn't until a year later when I heard about possible holistic solutions. I really wish I would have heard about the alternatives to meds before I started taking them. I would love it if I didn't have to take a pill everyday to feel in control of my attacks, but I am not at all trying to say they are bad. Sometimes they are the only thing that work for people.
If you are only suffering from anxiety when you are up in front of the class maybe you would be more suited for a pill like vailum to take before you give a presentation. If your anxiety flows into other aspects of your life and you find yourself having to take your med everyday, that is bad. If that is the case something like Lexapro, Zoloft, or another "SSRI" Selective Seretonin Re-uptake Inhibitor is what you need to be on. They are approved for long term use.
as far as side effects go, you may or may not have them. Some people on these boards have a really hard time adjusting to the meds. I personally did not have any problems. I actually found myself a little more hyper than usuall for the first couple of days. That was my only side effect, and like I said it went away. After a month or so I did start noticing some of the other side effects associated with the drug. Drymouth occasionally, a decreased sexual desire, and the biggest and weirdest of all night sweats. I would wake up soaked in the middle of the night. It was really weird at first because I had no idea why it was happening. I obviously figured it out after a little.
Everyone reacts differently to each individual drug. You will need to work with you doc and find the right drug for you. It will take your body a few days or even a few weeks to adjust, but most people find it is not that bad. Just remember if you are suffering from any side effects in the beginning they will go away once your body adjusts. Also make sure if you doctor decides you need to be on lets say 50mg of Zoloft a day that you start off by taking half of a 25mg pil for two or three days. Then take the whole 25mg pill for like three or four days, then a 25 and 1/2 for a week and so on until you reach the desired dose. This is the way you are supposed to start on the med to help avoid the side effects. Any good doc should instruct you to start any SSRI med this way.
Sorry this was so long.
Hope it was helpful.
Good luck





All times are GMT -7. The time now is 07:51 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!